| Catalog Number |
JB947 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a ob-gyn procedure on (b)(6) 2024 and suture was used.During an unknown ob-gyn surgery, the suture was detached from the needle when the suture was grasped.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/16/2024.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One open sample with a detached needle and one suture piece was returned for analysis.Product code jb947.During the visual assessment of the detached needle, the swage and attachment area were as expected.However, marks were noted on the body and the edge of the needle.The barrel hole was examined with magnification, and remnant of suture was observed.The suture piece was examined, and the extremes were noted to be cut probably caused by a surgical instrument.Beside that body fluids were noted along the strand.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.